Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 10, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 6, 2021, 7:06 PM CDT for Franklin County, Webster County, Nebraska; Smith County, Kansas. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2021, 7:06 PM CDT (00:06 UTC)
- Expired
- Apr 6, 2021, 7:21 PM CDT
- In force
- 15 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Smith County, KS, Franklin County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 56 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 4:48 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
867
WUUS53 KGID 070006
SVRGID
KSC183-NEC061-181-070045-
/O.NEW.KGID.SV.W.0010.210407T0006Z-210407T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
706 PM CDT Tue Apr 6 2021
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Northwestern Smith County in north central Kansas...
Southeastern Franklin County in south central Nebraska...
Southwestern Webster County in south central Nebraska...
* Until 745 PM CDT.
* At 705 PM CDT, a severe thunderstorm was located 10 miles north of
Kensington, or 21 miles northeast of Phillipsburg, moving northeast
at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Franklin, Riverton and Inavale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3987 9907 3997 9907 4025 9880 4007 9854
3979 9895
TIME...MOT...LOC 0005Z 222DEG 20KT 3991 9898
HAIL...1.00IN
WIND...60MPH
$$
Heinlein1 follow-up statement
003
WWUS53 KGID 070021
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
721 PM CDT Tue Apr 6 2021
KSC183-NEC061-181-070031-
/O.CAN.KGID.SV.W.0010.000000T0000Z-210407T0045Z/
Smith KS-Franklin NE-Webster NE-
721 PM CDT Tue Apr 6 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SMITH...
SOUTHEASTERN FRANKLIN AND SOUTHWESTERN WEBSTER COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Kansas...and south central Nebraska.
LAT...LON 3987 9907 3997 9907 4025 9880 4007 9854
3979 9895
TIME...MOT...LOC 0020Z 222DEG 20KT 3998 9890
$$
HeinleinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 6:30 PM CDT, 36 minutes earlier.
Area forecast discussion, Apr 6, 6:30 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 630 PM CDT Tue Apr 6 2021 .DISCUSSION...(This evening through Tuesday) Issued at 359 PM CDT Tue Apr 6 2021 Right now the main focus is monitoring conditions over the next few hours with convection expected to begin to develop along and ahead of the sfc cold front here shortly. The front has been rather slow to progress so far today with the triple point generally over far southwest NE currently (though the dry line is essentially collocated with the front at this point). Plenty of CU has developed across the entire area today and has played a role in keeping things strongly capped so far today. Strong to severe storms are expected to develop rapidly if the cap breaks...with around 2,000 j/k of CAPE (mainly over SW portions of the area) and 40-50 kts of effective shear, the main severe threats would be large hail and damaging winds, but a weak tornado is not out of the question. While the cap is most likely to break in the western portions of the area, the eastern areas will have a much harder time and are likely to stay capped longer and we could see the severe threat decrease rapidly after midnight tonight. Going forward, the front looks to continue to slowly inch eastward overnight bringing gusty winds as well as continuing showers and thunderstorms. Behind the front precip chances become more synoptically driven with light to moderate wraparound precip expected through most of the day tomorrow. Overall tomorrow is going to be a rather wet and dreary day with highs expected to only be in the 40s with gusty northwest winds. Thankfully this won't las too long as conditions begin to dry out on Thursday and highs rebound back up into the upper 50s and into the 60s. To be honest, not a lot of time was spent on the long term sections of the forecast today. More time was devoted to parsing out the details of today's anticipated severe weather. The long term can best be characterized as a series of upper level waves that moves through and brings more periodic chances for showers and potentially some thunderstorms. At the upper levels the current closed low is expected to pass through KS by Thursday afternoon and deepen as it goes. Behind this current low we will see brief but collapsing ridging as we enter mainly northwest flow ahead of the next trof that begins to descend over western MT by around 00z Friday. As this new trof deepens and pushes eastward, a new closed low is expected to form Friday afternoon around the NE,SD,WY border. This low is also expected to deepen as it looks to swing right through the center of NE by around 00z Saturday. Then we look to be in something of a "lather, rinse, repeat" situation where the low migrates east, brief ridging takes over ahead of another trof descending over MT. While these can appear to be fairly similar patterns, the devil will be in the details as usual and confidence in the outer periods is not the greatest right now. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Thursday) Issued at 610 PM CDT Tue Apr 6 2021 A line of TSRAs is developing to the west and expected to impact the terminals between 07/01-07/04Z. There will likely be some gusty winds with the initial passage...gusting 40-45 KTs...along with the potential for heavy rain...hail and MVFR CIGS. Once this front/line moves through...CIGS will continue to gradually lower to IFR levels overnight...with with -SHRAs or VCSHs through much of the day on Wednesday...along with strong northwesterly winds gusting to near 40 KTS during the afternoon hours. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Shawkey AVIATION...Rossi
Hazardous weather outlook, Apr 6, 5:00 PM CDT, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 500 PM CDT Tue Apr 6 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 072200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 500 PM CDT Tue Apr 6 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. Strong to severe thunderstorms are expected to develop late this afternoon and track east across the entire forecast area through the evening hours. The primary hazards will be damaging wind gusts to near 60 MPH and isolated hail stones up to 2 inches in diameter, though an isolated tornado is not completely out of the question...especially across portions of north central Kansas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. During the day on Wednesday, strong northwesterly winds will be possible across portions of the outlook area, especially west of Highway 281. Sustained speeds near 30 MPH and gusts near 45 MPH will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through midnight tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings Rossi
In the hours before
Special weather statement, Apr 6, 5:50 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Hastings NE
550 PM CDT Tue Apr 6 2021
NEZ060-062315-
Dawson NE-
550 PM CDT Tue Apr 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DAWSON COUNTY UNTIL
615 PM CDT...
At 550 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southwest of Oconto to Cozad. Movement
was north at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Cozad.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Nebraska.
LAT...LON 4105 10005 4105 9981 4102 9981 4081 9989
4082 10001 4104 10005
TIME...MOT...LOC 2250Z 200DEG 25KT 4104 9993 4085 9996
PfannkuchLocal storm report, Apr 6, 6:23 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
623 PM CDT TUE APR 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST LEXINGTON AIRPORT 40.79N 99.77W
04/06/2021 M51 MPH DAWSON NE AWOS
51MPH WIND GUST AT THE AIRPORT.
&&Special weather statement, Apr 6, 6:27 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Hastings NE
627 PM CDT Tue Apr 6 2021
NEZ060-070015-
Dawson NE-
627 PM CDT Tue Apr 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAWSON COUNTY UNTIL 715
PM CDT...
At 625 PM CDT, Doppler radar was tracking a line of showers and
fairly weak thunderstorms along a line extending from 7 miles west
of Eddyville to near Lexington. Movement was north at 25 mph.
Despite the weak nature of the storms, storm outflow is combining
with a strong cold front to produce north-northwesterly wind gusts
up to around 50 to 55 MPH. Pea size hail is also possible.
Locations impacted include...
Lexington and Eddyville.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Nebraska.
LAT...LON 4099 9984 4105 9982 4104 9962 4097 9962
4073 9972 4074 9988
TIME...MOT...LOC 2325Z 189DEG 20KT 4102 9976 4076 9984
PfannkuchLocal storm report, Apr 6, 6:29 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
629 PM CDT TUE APR 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST 3 WNW LEXINGTON 40.79N 99.79W
04/06/2021 M56 MPH DAWSON NE MESONET
&&Special weather statement, Apr 6, 6:45 PM CDT, 21 minutes before
Special Weather Statement National Weather Service Hastings NE 645 PM CDT Tue Apr 6 2021 NEZ060-070015- Dawson NE- 645 PM CDT Tue Apr 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAWSON COUNTY UNTIL 715 PM CDT... At 644 PM CDT, Doppler radar was tracking a strong thunderstorm centered over the west side of Lexington, moving north at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Lexington...and rural areas north of Lexington. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for south central Nebraska. LAT...LON 4100 9982 4098 9964 4073 9970 4075 9984 TIME...MOT...LOC 2344Z 196DEG 12KT 4080 9977 Pfannkuch
Local storm report, Apr 6, 6:48 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
648 PM CDT TUE APR 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL 1 NNW LEXINGTON 40.79N 99.75W
04/06/2021 M0.88 INCH DAWSON NE LAW ENFORCEMENT
&&The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:00 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 30 min |
| Apr 6, 7:29 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 20 min |
| Apr 6, 7:40 PM CDT | Special Weather Statement | GID | Sherman | 35 min |
| Apr 6, 7:52 PM CDT | Special Weather Statement | GID | Buffalo | 23 min |
| Apr 6, 8:04 PM CDT | Special Weather Statement | GID | Howard, Kearney | 41 min |
| Apr 6, 8:15 PM CDT | Special Weather Statement | GID | Buffalo, Sherman, Valley | 30 min |
| Apr 6, 8:45 PM CDT | Special Weather Statement | GID | Nuckolls | 45 min |
| Apr 6, 11:28 PM CDT | Special Weather Statement | GID | Thayer | 47 min |
| Apr 6, 7:14 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Smith | 46 min |
| Apr 6, 7:59 PM CDT | Special Weather Statement | GID | Smith | 46 min |
| Apr 6, 8:11 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 49 min |
| Apr 6, 8:39 PM CDT | Special Weather Statement | GID | Mitchell | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Severe Thunderstorm Warnings in Kansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.